Discussions that mention estrace

Headaches & Migraines board


:wave: This will be long and I apologize in advance! :dizzy:

I have suffered from migraine h/a all of my life. I am the baby of 7 and my entire family has these h/a. We all have different onsets, and not all of us have auras. Mine happen to be triggered by atmospheric weather conditions. Specifically, low pressure systems, and on occassion, extreme High pressure systems. I get the typical symptoms, blind spot in the eye(s), halo, and then onset of h/a.

I am on a regime of medications which include: Topamax 50mg am/pm; Tenormin 25mg am/pm; paxil 20mg am; 2mg Estrace (HRT had emergency Hysterectomy due to severe Endo); and for rescue meds Fiornal #3. I cannot take Immetrix or Zomig, or any of the other "typical" migraine meds cuz my heart was affected severely by the endo...my heart rate is now 160, and that is why I take the Tenormin, to get it down in the 100 rate ballpark.

I have been on this regime for over 2 years now, and have lost a total of 104+ pounds due to the Topamax!

:confused: My question is this? Has anyone been on Topamax long term, and does the weight loss stop? I needed to lose the weight badly!! But at some point it has to STOP, right??!! The Topamax has been my Migraine Miracle. I use to have to go to the hospital about every two months to the ER to get a shot, and the last two times I went I ended up getting a "coctail" shot that was Morphine, Demerol, Vistaril, Benedryl, and Staydol (spelling?). The last time I went, the doctor had to give me that shot twice, b/c one did not even touch the h/a and I was throwing up so bad that I was severely dehydrated. It ended up they put 4 bags of IV fluids in me too! :eek:

I'm just worried that I won't quit losing weight, and they will take me off of the Topamax. Maybe I am worrying WAY too soon. I mean I can still stand to lose 30 to 50 more pounds and be okay. I was BIG TIME over weight due to having to take steriods for a LONG period of years due to being allergic to the sun!!

I can't seem to get a straight answer from my doctor, and I'm really worried. Has anyone been taking Topamax for LONG time (years) and the weight lost tapered off or stopped completely?? I am still losing 2-3 pounds a week and don't even try! It is so nice to NOT have those TERRIBLE debilitating h/a that would keep me in bed for weeks at a time! Thanks for reading this far, and thanks for your replys. Sorry it was so long! :dizzy: